Pet forum for dogs cats and humans - Pets.ca

Pet forum for dogs cats and humans - Pets.ca (http://www.pets.ca/forum/index.php)
-   Senior dogs (http://www.pets.ca/forum/forumdisplay.php?f=86)
-   -   Peek a poo (http://www.pets.ca/forum/showthread.php?t=88024)

rkplummer April 11th, 2018 06:11 PM

Peek a poo
 
I really need some help. My peek a poo was born 9-5-2005. Around 2012 she would periodically shake or jolt. The vet in Mississippi said she had back problems or arthritis in the legs. We took Prednisone on occasion and it seemed to help. Well we moved and had to find a new vet. She started doing this on again and off again for the last two years. The vet told me in March that she would not give her Prednisone and we needed to go to a specialist. So we did two weeks ago. We went to see a neurologist and she examined her and said it was her back. We did blood work and it came back perfect. We are currently taking Methocabamol 500 mg (1/4 Tablet every 8 hours), Gabapentin 100 mg (3 times a day), and Prednisone 5mg (1/2 tablet every 12 hours). We have been taking the Prednisone since Monday. When we get up in the morning and take our medicine she is fine. We take a small walk so she can go to the bathroom. She lays around the house all day, and if I leave I put her in the laudry room where she can not jump. Starting around 5:00 p.m. she begins to shake periodically, and jolts up like something bit her. She will not settle down, and is constantly looking at me as if something is wrong. I don't know what to do for her and what is wrong. She is healthy otherwise. We do this for about four hours a night begning at 5. She will then get her next dose of medicine around 7 and it takes awhile to kick in and there are a lot of nights that the medicine does not help and we are up all night with her. I have spent over $700.00 in the last month and no one can figure out what is going on and I feel so bad for my little girl. Please help.

hazelrunpack April 12th, 2018 08:10 AM

Aw, your poor girl!

It sounds like the meds wear off too soon for her. Have you talked to the vet about adding another pain med to the mix to get her between doses? It'll be tricky if she's anything like our dogs--they tend to start with tummy troubles if we add too many meds--but it might be doable.

canine_rock April 14th, 2018 12:16 AM

Urinalysis??
 
My dog was diagnosed with kidney disease early this year. The only reason the vet did a urinalysis was due to the shaking that my dog had going on. There may be things going on that a normal blood test doesn't show.

Good luck with your friend. I hope you can get this figured out.

zefig November 19th, 2018 05:51 PM

Poor girl.. best of luck


All times are GMT -5. The time now is 05:06 AM.

Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2019, vBulletin Solutions, Inc.